MAUDE Adverse Event Report: PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD

PENUMBRA, INC. SWIFTPAC COIL; HCG, KRD
Catalog Number 400SWPC45
Medical Device Problem Codes Fracture (1260); Material Deformation (2976); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the middle meningeal artery (mma) using swiftpac coils (swiftpac), a midway 43 delivery catheter (midway 43), non-penumbra microcatheters, and a guidewire.During the procedure, the physician successfully placed two swiftpac coils.While advancing the next swiftpac coil through the microcatheter, the physician kinked the swiftpac coil pusher assembly.Subsequently, the swiftpac coil unintentionally detached partially in the microcatheter, and partially in the patient¿s vessel.Therefore, the physician removed the microcatheter from the patient.A new microcatheter and a stent retriever were advanced to attempt to remove the detached swiftpac coil.While retracting the stent retriever, the swiftpac coil fractured inside the microcatheter and the remaining part of the coil remained in the patient¿s mma.The physician then used the microcatheter to push the swiftpac coil to the desired location in the vessel.The procedure was completed using additional swiftpac coils, and the first non-penumbra microcatheter.There was no report of an adverse effect to the patient.

Brand Name
SWIFTPAC COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key20328586
Report Number3005168196-2024-00331
Device Sequence Number9628219
Product Code HCG
UDI-Device Identifier00815948029576
UDI-Public00815948029576
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K230284
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number400SWPC45
Device Lot NumberF00011544
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/04/2024
Initial Report FDA Received Date09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age89 YR
Patient SexMale
Date Report Sent to FDA01/01/2005